Missouri, 2004

Damaging Wind in Missouri, April 24, 2004

April 24, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 1:00 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 24, 1:00 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT SAT APR 24 2004

.DISCUSSION...
MDLS AGR IN SHOWERS TO CONTINUES THIS AFTERN AND THIS EVE. ETA AND
GFS SHOWED THE CENTER OF THE LIFT BY 06Z...BUT THE NEW MDLS RUN
GIVES WEAK LIFT THROUGH THIS EVE...THEN MOST OF THE AREA LOOKS DRY.
FWCS AND METS DROP POPS AFTER MIDNIGHT. IN THE NEW FCST I WILL
DIVIDE THE PD FOR TONIGHT.  WILL DROP POPS A BIT FOR THE WESTERN PTN
AFTER MIDNIGHT AND GO WITH LIKELY IN THE EXTREME SE.

BRIEF CLEARING IN THE SE MO WILL HELP FOR SIGNIFICANT CONVECTION. A
TOR WTCH WAS ISSUED FOR PTN OF SE MO THIS AFTN. .

TONIGHT...MSTR WILL DECREASE BY MIDNIGHT...FWCS AND MET DROPS POPS
AFTER MIDNIGHT. ALSO FLOOD GUIDANCE ON THE MODERATE SIDE...WILL
MONITOR FOR POSSIBLE FLOODING.

SUNDAY...LOOK FOR DRY WEATHER...WITH STABLE AMS ACRS THE AREA,
NEXT CHC FOR RAIN APPEAR TO BE TOWARD THE END OF THE WEEK..BY
THURSDAY AND FRIDAY.

NO FURTHER CHANGES...

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
Hazardous weather outlook, Apr 24, 2:50 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SAT APR 24 2004

ILZ060-064-065-069-070-074-079-101-102-MOZ074-075-084-085-099-251100-
BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
350 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN SHOWERS AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE ACROSS THE
AREA THIS EVENING.  SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...
WITH DAMAGING WINDS AND LARGE HAIL.  ADDITIONALLY ANY
THUNDERSTORMS THAT DO FORM COULD PRODUCE LOCALLY HEAVY RAIN
CAUSING PONDING OF WATER ON ROADS...ESPECIALLY IN POOR DRAINAGE
AREAS AND CONSTRUCTION ZONES.  THE THUNDERSTORMS SHOULD END LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND RAINFALL
ACCUMULATION REPORTS ARE ALWAYS APPRECIATED.

ILZ058-059-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072-073-251100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
350 PM CDT SAT APR 24 2004

.THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS PORTIONS OF WEST CENTRAL AND
SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN SHOWERS WILL CONTINUE THIS EVENING...EVENTUALLY COMING TO AN END
BEFORE MIDNIGHT.  THERE COULD BE SOME LOCALLY HEAVY RAIN CAUSING
PONDING OF WATER IN POOR DRAINAGE AREAS AND IN CONSTRUCTION ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER RAINFALL
ACCUMULATION REPORTS ARE ALWAYS APPRECIATED.

CARNEY

The radar

The St Louis radar (KLSX), 135 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
April 24, 5:40 PM CST
Where
Madison County, 6 mi E of Fredericktown
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.550, -90.183

Thunderstorm wind gusts downed large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391696.